MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; ILIAC LIMB

ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; ILIAC LIMB
Model Number TV-IL1422120-J
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984); Thrombosis (2100); Claudication (2550)
Date of Event 12/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Endologix will continue to investigate the reported event.The patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.A final report will be submitted once the investigation of the reported event has concluded.
 
Event or Problem Description
An ovation ix iliac limb stent graft system was implanted to treat an abdominal aortic aneurysm.The initial procedure concluded without issue.Patient returned one week post index procedure with left limb occlusion and had a balloon expandable stent implanted in the left limb.This did not resolve the occlusion and another physician performed a fem-fem on the patient, which was unsuccessful.A third physician attempted another fem-fem, which was also unsuccessful.The implanting physician re-intervened a third time where brachial access was used to balloon the left limb, successfully resolving the occlusion.As of the date of this report, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
Based on the clinical assessment for this event, the most likely cause of the left iliac limb occlusion was found to be user related due to the unintentional user error of placing the proximal edge of the iliac limbs at uneven levels.The right limb was placed in the trunk of the aortic body while the left limb was placed lower allowing for a short segment of unsupported graft on the left.Additionally, there were multiple procedure related complications and re-interventions: at nine days post implant: right groin seroma; at one month post implant: left groin wound dehisence and debridement; at five months post implant: left groin pseudoaneurysm rupture and hematoma, fem-fem bypass graft infection with resection, left groin infection, occlusion left superficial femoral artery, thrombectomy of left superficial femoral artery and second fem-fem bypass done with bovine graft.The final patient disposition could not be ascertained, however, it was reported that the patient is doing well.A review of the device quality records shows that the device demonstrated compliance to established procedures and specifications at the time of manufacture.(b)(4).

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR INC.)
3910 brickway blvd.
santa rosa CA 95403
MDR Report Key7173565
Report Number3008011247-2018-00004
Device Sequence Number16373031
Product Code MIH
UDI-Device IdentifierM701TVIL1422120J1
UDI-Public+M701TVIL1422120J1/$$3190901FS04081617Q
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberTV-IL1422120-J
Device Catalogue NumberTV-IL1422120-J
Device Lot NumberFS040816-17
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date01/08/2018
Supplement Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR